Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 352, NWS Fort Worth, TX

August 25, 2004Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 25, 2004, 7:58 PM CDT for Montague County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2004, 7:58 PM CDT (00:58 UTC)
Expired
Aug 25, 2004, 8:45 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Montague County, TX

The radar

The Altus AFB radar (KFDR), 135 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260058
SVRFTW
TXC337-260145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT WED AUG 25 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES WEST OF LAKE NOCONA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE NOCONA AROUND 810 PM CDT

HAIL TO THE SIZE OF NICKELS IS LIKELY AS WELL AS WIND GUSTS TO 50 
MPH. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM 
PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3385 9788 3377 9782 3396 9721 3413 9728

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:40 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 25, 7:40 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT WED AUG 25 2004

.UPDATE...
UPDATED WORDED AND GRIDDED FORECASTS HAVE BEEN SENT FOR THE
THUNDERSTORMS THAT HAVE DEVELOPED IN THE NORTHWESTERN COUNTIES.
THUNDERSTORMS OVER WEST CENTRAL TEXAS ARE NOT EXPECTED TO MAKE IT
INTO THE FORECAST AREA TONIGHT...THUS HAVE JUST ADJUSTED CLOUD COVER
IN THE SOUTHWEST FOR THE ASSOCIATED CIRRUS BLOWOFF FROM THESE STORMS.

#58

&&

.AVIATION...
630 PM CDT WED AUG 25 2004
CONVECTION OCCURRING FROM KCOM SWWD TO KE29/KP07/KMRF IS EXPECTED TO
REMAIN SW OF THE KDFW/KACT TRACONS THIS EVENING AND SHOULD NOT
PRESENT A PROBLEM FOR THE AIRPORTS. ETA/GFS BOTH PROG AN
UNSEASONABLY STRONG NOCTURNAL LOW-LEVEL JET TO DEVELOP RAPIDLY AFTER
DUSK...WITH A CORRESPONDING INCREASE IN COVERAGE OF WARM ADVECTION
STRATUS ON THURSDAY MORNING. WILL ADVANCE TIME OF INITIAL STRATUS
DECKS BY APPROXIMATELY 2 HOURS AT ALL SITES...WITH BKN CIGS POSSIBLE
AT KACT BY 26/06-08Z AND AT METROPLEX AIRPORTS BTW 26/08-10Z.
ALTHOUGH SFC WINDS WILL INCREASE LATER TONIGHT...A PERIOD OF
LOW-LEVEL WIND SHEAR WORDING MAY BE NEEDED FOR THE PRE-DAWN HOURS...
AS LLJ MAY INTENSIFY TO 40 KTS. DECKS SHOULD SCATTER/LIFT BY
26/14-16Z...WITH SCT CU FIELD FOR REMAINDER OF TAF PERIOD. SFC WINDS
TO BE SLY THROUGH THE PERIOD...INCREASING TO 12G20KT BY 26/06Z AND
TO 15G25KT BY END OF THE FORECAST PERIOD.

65/DD

&&

.PREV DISCUSSION...
NOT MUCH CHANGE IN THE WEATHER UNTIL LATE SATURDAY WHEN A WEAK COLD
FRONT WILL MOVE INTO NORTH TEXAS.  FRONT WILL BRING A CHANCE OF
THUNDERSTORMS TO ALL OF NORTH TEXAS BY SUNDAY WITH SLIGHTLY COOLER
WEATHER.  UNTIL THEN AIRMASS WILL REMAIN TOO CAPPED FOR ANY TSTM
DEVELOPMENT DUE TO H5 RIDGE OVER TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  96  78  96 /   0   0   0   0
WACO, TX              77  97  77  96 /   0   0   0   0
PARIS, TX             73  93  73  92 /   0   0   0   0
DENTON, TX            76  95  76  94 /   0   0   0   0
MCKINNEY, TX          75  95  75  94 /   0   0   0   0
DALLAS, TX            78  96  78  96 /   0   0   0   0
TERRELL, TX           76  95  76  94 /   0   0   0   0
CORSICANA, TX         76  95  76  94 /   0   0   0   0
TEMPLE, TX            76  97  76  96 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES TXZ118>119.

&&
Hazardous weather outlook, Aug 25, 4:00 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT WED AUG 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A HEAT ADVISORY IS IN EFFECT FOR TARRANT AND DALLAS COUNTY THROUGH
THURSDAY.  AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 108
WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER 70S.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA OF NORTHWEST OF
A BOWIE...TO SHERMAN LINE. CLOUD TO GROUND LIGHTNING...SMALL HAIL...
AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL MOVE INTO NORTH TEXAS SATURDAY NIGHT AND SUNDAY
AND BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

In the hours before

Special weather statement, Aug 25, 7:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT WED AUG 25 2004

TXZ091-260145-

MONTAGUE-
738 PM CDT WED AUG 25 2004

...SPECIAL WEATHER STATEMENT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FLEETWOOD...OR 5 MILES
NORTHWEST OF NOCONA...MOVING NORTHEAST TOWARDS OKLAHOMA AT 30 MPH.

NOCONA IS IN THE PATH OF THIS STORM.

ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.